Alert archive / Minnesota / River Flood Watches in 2010

River Flood Watch 7, NWS Twin Cities, MN

March 12, 2010Chippewa County, Renville County, Yellow Medicine County, Minnesota

NWS Twin Cities, MN issued this river flood watch at Mar 12, 2010, 1:47 PM CST for Chippewa County, Renville County, Yellow Medicine County, Minnesota. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Mar 12, 2010, 1:47 PM CST (19:47 UTC)
Expired
Mar 18, 2010, 2:47 PM CDT
In force
6 days
Issued by
NWS Twin Cities, MN
Flood severity
None

Counties Chippewa County, MN, Renville County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 149 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Minnesota River at Granite Falls (GTEM5).

Action stage
883 ft
Minor stage
885 ft
Moderate stage
889 ft
Major stage
892 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05311150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood watch went out at Mar 12, 12:20 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 12, 12:20 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1220 PM CST FRI MAR 12 2010

.UPDATE...FOR 18Z AVIATION DISCUSSION BELOW

&&

.DISCUSSION.../ISSUED 124 AM CST FRI MAR 12 2010/

MAIN FOCUS FOR THIS FORECAST PERIOD WILL BE RELATED TO THE
DISTURBANCE ACROSS THE SOUTHERN GREAT LAKES AND HOW IT TRANSLATES
W/NW THIS MORNING...THEN W/SW ACROSS WESTERN FA BY LATER THIS
AFTN/TONIGHT.

REGIONAL WV IMAGERY INDICATED A DISTURBANCE ACROSS SOUTHERN GREAT
LAKES WITH AN AREA OF SHOWERS AND EMBEDDED TSRA ACROSS LAKE
MICHIGAN/EASTERN WISCONSIN EARLY THIS MORNING. AN AREA OF ELEVATED
CAPE WAS NOTED IN THIS AREA WHICH WILL TRANSLATE ACROSS THE
NORTHERN FA LATER THIS MORNING/AFTN. THEREFORE...ISOLATED/SCATTERED
RAIN/SHRA EARLY THIS MORNING...WILL LIKELY INCREASE IN AREAL
COVERAGE AND POSSIBLY INTENSITY BY MID/LATE MORNING. LATER SHIFTS
COULD ADD THUNDER IF WARRANTED...BUT CAPES REMAIN FAIRLY WEAK
COMPARED TO THURSDAY MORNING WHERE TSRA WAS MORE WIDESPREAD ACROSS
OUR SOUTHERN FA.

AFTER THIS EVENING...THE MAIN UPPER LEVEL SYSTEM ACROSS WESTERN
IOWA THIS MORNING...WILL SLOWLY MOVE S/SE WITH THE MAIN FORCING
MOVING AWAY FROM OUR REGION. THERE REMAINS SOME WEAK LIFT AS
MODELS ARE TRYING TO KEEP THIS MORNING SYSTEM ACROSS THE EASTERN
DAKOTAS/WESTERN MN OVER THE NEXT SEVERAL DAYS. HOWEVER...IT
REMAINS TOO WEAK TO CONTINUE HIGH POPS OR AT LEAST LIKELY OR
CATEGORICAL AFTER TONIGHT. A PERIOD OF CLOUDY SKIES...DRIZZLE OR
VERY LGT RAIN WILL LIKELY PERSIST AS THE UPPER LEVEL PATTERN
REMAINS WEAK AND MOISTURE IN THE LOWEST 5000 FEET HOLDS ACROSS THE
REGION.

NOT UNTIL THE MIDDLE OF NEXT WEEK DOES ANY TYPE OF WEATHER PATTERN
CHANGE WHICH WILL ALLOW FOR OUR STAGNANT PATTERN TO MODIFY. THIS
PATTERN CHANGE HAS BEEN PERSISTENT IN THE MEDIUM RANGE MODELS FOR
THE PAST TWO DAYS WHICH INCREASES MY CONFIDENCE IN THIS SCENARIO.
HOWEVER...AT THE SAME TIME THIS PATTERN CHANGE MAY CAUSE
TEMPERATURES TO COOL AFTER THE 18TH OF MARCH.

ALTHOUGH THE NAEFS CONTINUES TO ADVERTISE A WARM PATTERN THROUGH
THE END OF MARCH...THERE MAY BE A SLIGHT SHIFT BETWEEN THE 18TH AND
24TH WHERE TEMPERATURES FALL BACK TO NEAR OR SLIGHTLY BELOW
NORMAL. ...JLT...

&&

.AVIATION.../18Z TAF ISSUANCE/
THE AREA OF RAIN SHOWERS WILL CONTINUE SHIFTING ACROSS CENTRAL AND
WEST CENTRAL MN THIS AFTERNOON. THE MAIN CONCERN REVOLVES AROUND
VSBY TRENDS DURING THE PERIOD. KSTC/KAXN/KRWF WILL EXPERIENCE -RA
WITH VSBYS GENERALLY FROM 2-4SM. AN AXIS OF CALM WINDS WITH VSBYS
AROUND 1/2SM ADJACENT TO THE AREA OF RAIN WILL AFFECT KMSP AND
KRNH THIS AFTERNOON...BUT IMPROVEMENT ABOVE 1SM IS EXPECTED AFTER
20Z. THE POTENTIAL FOR DENSE FOG RE-FORMATION WILL BE THE HIGHEST
BETWEEN 00Z AND 09Z THIS EVENING...AFTER WHICH INCREASING NORTHERLY
WINDS SHOULD PROVIDE ENOUGH MIXING TO KEEP VSBYS AOA
1-2SM...EXCEPT FOR POSSIBLY AT KAXN AND KRWF WHERE WINDS WILL BE
LIGHTER. CEILING-WISE...LOW END IFR AND LIFR CONDITIONS WILL BE
PREVALENT THROUGH THE PERIOD...WITH OCCASIONAL 100 FT CIGS
POSSIBLE TONIGHT.

KMSP...VSBYS IN THE 1/2SM TO 3/4SM RANGE SHOULD IMPROVE TO AOA 1SM
AFTER 21Z. NORTH/NORTHEAST WINDS INCREASE TO BETWEEN 5 AND 7 KTS
THIS EVENING...WHICH SHOULD HELP KEEP VSBYS AOA 1SM OVERNIGHT. A
MORE NOTABLE WIND INCREASE ABOVE 10 KTS WILL OCCUR AROUND 15Z
SATURDAY...WHEN VSBYS SHOULD IMPROVE TO AROUND 5SM. LIFR CIGS WILL
PREVAIL THROUGH THE PERIOD...WITH MINOR IMPROVEMENTS TO AROUND 800
FT POSSIBLE AFTER 15Z SATURDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.

&&

LS/JLT
Hazardous weather outlook, Mar 12, 12:37 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1237 PM CST FRI MAR 12 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
131845-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1237 PM CST FRI MAR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PATCHY DENSE FOG WILL BE POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS THE SNOW CONTINUES TO MELT...AND RUNOFF FROM THE RAINFALL AND
SNOW BEGINS TO FILTER INTO AREAS STREAMS AND CREEKS...EXPECT
SIGNIFICANT RISES IN AREA RIVERS OVER THE NEXT WEEK.

PLEASE REFER TO THE LATEST RIVER FLOOD WATCHES AND WARNINGS
ACROSS MINNESOTA FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 12:49 PM CSTRiver Flood WarningMPXBlue Earth, Brown, Nicollet13 days
Mar 12, 12:49 PM CSTRiver Flood WarningMPXBlue Earth, Brown, Nicollet41 days
Mar 12, 12:49 PM CSTRiver Flood WarningMPXCarver, Scott28 days
Mar 12, 12:49 PM CSTRiver Flood WarningMPXCarver, Hennepin, Scott27 days
Mar 12, 1:47 PM CSTRiver Flood WatchMPXBlue Earth, Nicollet4 days

Nearby

River Flood Watches in Minnesota, 2010Every river flood watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.